Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 17, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jun 7, 2008, 9:07 AM CDT for 13 counties in Oklahoma. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 9:07 AM CDT (14:07 UTC)
- Expired
- Jun 7, 2008, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 071407 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 907 AM CDT SAT JUN 7 2008 ...STRONG WINDS EXPECTED ACROSS NORTHEAST OKLAHOMA TODAY... OKZ054>067-072215- /O.NEW.KTSA.WI.Y.0017.080607T1407Z-080608T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER 907 AM CDT SAT JUN 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER. SOUTH WINDS OF 20 TO 30 MILES AN HOUR ARE EXPECTED ACROSS NORTHEAST OKLAHOMA TODAY. WIND GUSTS WILL APPROACH OR TOP 40 MILES AN HOUR. THE WIND SHOULD DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jun 7, 4:05 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 4:05 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 405 AM CDT SAT JUN 7 2008 .DISCUSSION... REGIONAL PROFILERS SHOW 50 KNOTS OF FLOW AT 925MB THIS MORNING WITH LOW CLOUDS STREAMING NORTH OUT OF TEXAS INTO SOUTHERN OK. REMAINS OF OLD FRONTAL BOUNDARY LOCATED JUST SOUTH OF KS BORDER WITH SOME CU DEVELOPMENT...AND WITH TROPICAL AIRMASS MAY SEE A FEW SUNRISE SURPRISE SHOWERS. IN FACT A FEW SHOWERS OR STORMS CANNOT BE RULED OUT THIS AFTERNOON BUT FEEL THAT COVERAGE LIMITED ENOUGH TO KEEP OUT OF FORECAST. OTHERWISE ANOTHER WINDY AND VERY WARM DAY WITH A FEW GUSTS APPROACHING WIND ADVISORY CRITERIA OVER NW SECTIONS. CONTINUED BREEZY AND VERY WARM TONIGHT AND SUNDAY BEFORE THE NEXT CHANCE OF THUNDERSTORMS ARRIVES WITH A WEAK COLD FRONT SURGING INTO THE CENTRAL PLAINS. STRONG SIGNAL REMAINS OF SEVERE STORMS DEVELOPING NEAR A WAVE ON THIS FRONT ACROSS FAR NW OKLAHOMA ITO WESTERN KANSAS...WITH THE ACTIVITY GROWING INTO AN MCS SUNDAY EVENING AND MOVING ACROSS PORTIONS OF NE OKLAHOMA. THE EXACT EVOLUTION OF THIS SCENARIO A LITTLE UNCLEAR AFTER THAT...BUT IN ANY CASE HIGH POPS APPEAR TO BE WARRANTED OVER NORTHERN AREAS SUNDAY NIGHT AND MONDAY. WHILE THE ACTUAL SFC FRONT WILL LIKELY WASH OUT DURING THIS TIME...EXPECT A CONVECTIVE DRIVEN BOUNDARY TO BE SOMEWHERE OVER THE FORECAST AREA MONDAY TO CONTINUE AS A FOCUS FOR ADDITIONAL DEVELOPMENT. HEAVY RAINFALL POTENTIAL WILL NEED TO BE ADDRESSED AS DETAILS BECOME MORE CLEAR DUE TO THE TROPICAL NATURE OF THE AIRMASS RESIDING OVER THE AREA. BOUNDARY SHOULD LIFT BACK NORTH BY TUESDAY AS ANOTHER POTENT UPPER LOW MOVES INTO THE WESTERN STATES. THIS SYSTEM WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BY LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 78 91 73 / 0 10 10 60 FSM 92 74 93 76 / 0 10 0 10 MLC 91 77 91 74 / 0 10 10 20 BVO 92 77 90 69 / 10 10 20 70 FYV 88 72 89 71 / 0 10 10 20 BYV 89 71 90 72 / 0 10 10 20 MKO 91 73 90 73 / 0 10 10 30 MIO 92 77 90 72 / 10 10 10 70 F10 91 75 90 73 / 0 10 10 30 HHW 91 76 91 74 / 0 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....14
Hazardous weather outlook, Jun 7, 6:18 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 618 AM CDT SAT JUN 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 618 AM CDT SAT JUN 7 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...9 AM. DISCUSSION... WIND SPEEDS WILL INCREASE QUICKLY AFTER SUNRISE WITH GUSTS OF 25 TO 35 MPH COMMON DURING MUCH OF THE DAY. HIGH PROFILE VEHICLES WILL BE NOTICEABLY IMPACTED ALONG EAST WEST ROADWAYS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL DEVELOP NORTH AND WEST OF THE AREA SUNDAY AFTERNOON...AND GRADUALLY EXPAND INTO A LARGE COMPLEX BY SUNDAY EVENING. THIS THUNDERSTORM COMPLEX WILL LIKELY AFFECT MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY NIGHT THROUGH MONDAY. SEVERE WEATHER AND HEAVY RAIN POTENTIAL WILL ACCOMPANY THIS WEATHER SYSTEM. A BRIEF DRY PERIOD FOR MID WEEK IS FOLLOWED BY THE NEXT STORM SYSTEM CURRENTLY TIMED FOR LATE WEEK. THUNDERSTORM CHANCES WILL INCREASE LATE THURSDAY INTO FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:57 PM CDT | River Flood Warning | TSA | Muskogee | 5 days |
| Jun 7, 8:39 AM CDT | River Flood Warning | TSA | Ottawa | 10 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.